MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported by the vad coordinator that the patient's shower bag was leaking.It was later reported that leak was discovered while the patient was showering and that the compartment where the batteries are packed had moisture.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a leaking shower bag was unable to be confirmed.The shower bag (lot: 11044890) was not returned for testing.Provided information indicated that the leak was discovered while the patient was showering and that the 14v battery compartment had moisture.It was later reported the shower bag was not available for evaluation.A root cause for the reported event could not be conclusively determined through this investigation.The device history records were reviewed and the records revealed no deviations from manufacturing and qa specifications.Heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) rev.C, and heartmate 3 lvas patient handbook rev.D, are currently available.Section 6 of the ifu ¿patient care and management¿ and section 4 of the patient handbook ¿living with the heartmate 3¿ explain how to the use the shower bag.These sections warn that the shower bag must be used for every shower.Although the external components of the heartmate 3 left ventricular assist system are moisture-resistant, they are not waterproof.Take care to protect external system components from water or moisture.Section 8 of the ifu "equipment storage and care" (under "cleaning heartmate wear and carry accessories") and section 6 of the patient handbook "caring for the equipment" (under "caring for the wear and carry accessories") state that wear and carry accessories should be periodically inspected for damage or wear.If an accessory appears damaged or worn, do not use it: call your hospital contact for a replacement.The current revisions of the instructions for use (ifu) and patient handbook can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23697570
Report Number2916596-2025-07507
Device Sequence Number9124242
Product Code DSQ
UDI-Device Identifier05415067038173
UDI-Public(01)05415067038173(10)11044890(11)011025
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Device Lot Number11044890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American